Alert archive / Idaho / Winter Storm Warnings in 2012
Winter Storm Warning 2, NWS Boise, ID
NWS Boise, ID issued this winter storm warning at Feb 28, 2012, 3:07 PM MST for 4 counties in Idaho; Baker County, Oregon. It took effect at Feb 28, 2012, 11:00 PM MST. It was in force for 12 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 28, 2012, 3:07 PM MST (22:07 UTC)
- In effect from
- Feb 28, 2012, 11:00 PM MST
- Expired
- Feb 29, 2012, 11:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Boise, ID
Counties Adams County, ID, Gem County, ID, Valley County, ID, Washington County, ID, Baker County, OR
The radar
The Boise radar (KCBX), 124 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 29, 7:30 AM MST | SNOW 7 | Mccall, ID | 7 INCHES OF NEW SNOW ESTIMATED DUE TO BLOWING AND DRIFTING. WHITEOUT CONDITIONS FROM 700 AM TO 900 AM. |
| Feb 29, 7:30 AM MST | SNOW 9 | 1 Ese Fruitvale, ID | SNOWFALL FROM LATE LAST EVENING 2/28/12 THROUGH 730 AM 2/29/12 |
| Feb 29, 8:00 AM MST | SNOW 2.5 | 2 Ene Council, ID | 2.5 INCHES OF NEW SNOW SINCE 400 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
922 WWUS45 KBOI 282207 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 307 PM MST TUE FEB 28 2012 ...WINTER STORM WARNING FOR SNOW AND BLOWING SNOW SNOW TONIGHT AND WEDNESDAY IN BAKER COUNTY AND IN THE WEST-CENTRAL MOUNTAINS... ...WINTER WEATHER ADVISORIES FOR SNOW IN THE OWYHEES AND SOUTHWEST HIGHLANDS FROM LATE TONIGHT THROUGH WED AFTERNOON... .A LARGE UPPER LEVEL STORM MOVING SOUTHEAST OUT OF THE GULF OF ALASKA WILL BRING WINTER WEATHER TO THE REGION TONIGHT AND WEDNESDAY. SNOWFALL COMBINED WITH WIND WILL MAKE FOR TREACHEROUS TRAVEL CONDITIONS IN BAKER COUNTY AND THE WEST-CENTRAL MOUNTAINS FROM TONIGHT INTO LATE MORNING TOMORROW. I-84 AND US-26 IN BAKER COUNTY AND US-95 IN THE LONG VALLEY IN VALLEY COUNTY WILL BE ESPECIALLY IMPACTED. SNOW WILL FALL HEAVY ENOUGH TO IMPACT TRAVEL IN AND NEAR THE OWYHEES FROM LATE THIS EVENING INTO LATE MORNING TOMORROW. A COLD FRONT WILL ALSO MOVE THROUGH THE REGION OVERNIGHT AND TOMORROW. AS THIS FRONT GETS INTO THE SOUTHWEST HIGHLANDS...IT WILL HELP PROVIDE ENOUGH LIFT FOR 2 TO 4 INCHES OF SNOW THERE. IDZ033-ORZ062-290615- /O.UPG.KBOI.WW.Y.0006.120229T0600Z-120229T1800Z/ /O.NEW.KBOI.WS.W.0002.120229T0600Z-120229T1800Z/ UPPER WEISER RIVER-BAKER COUNTY- 307 PM MST TUE FEB 28 2012 /207 PM PST TUE FEB 28 2012/ ...WINTER STORM WARNING IN EFFECT FROM 11 PM MST /10 PM PST/ THIS EVENING TO 11 AM MST /10 AM PST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW IN BAKER COUNTY AND IN THE UPPER WEISER RIVER BASIN...WHICH IS IN EFFECT FROM 11 PM MST /10 PM PST/ THIS EVENING TO 11 AM MST /10 AM PST/ WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW AMOUNTS...3 TO 6 INCHES...LOCALLY 8 INCHES ON HIGHER PEAKS. * SNOW LEVELS...VALLEY FLOORS. * WINDS...IN BAKER COUNTY THERE WILL BE STRONG SOUTHEAST WINDS...15 TO 25 MPH WITH GUSTS TO 35 MPH. IN THE UPPER WEISER RIVER BASIN...WINDS WILL BE SOUTH 5 TO 15 MPH. * TIMING...THE MAIN SNOWFALL WILL BEGIN LATE THIS EVENING AND CONTINUE THROUGH THE MORNING HOURS WEDNESDAY BEFORE TAPERING TO SCATTERED LIGHT SNOW SHOWERS WEDNESDAY AFTERNOON. * IMPACTS...ROADS WILL BECOME SNOW AND ICE COVERED CAUSING TRAVEL DIFFICULTIES. AFFECTED ROADS WILL INCLUDE U.S. HIGHWAY 95 IN IDAHO FROM SOUTH OF MIDVALE TO FRUITVALE...AND I-84...US-26... AND STATE HIGHWAY 86 EAST OF BAKER CITY IN OREGON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ011-290615- /O.NEW.KBOI.WS.W.0002.120229T0600Z-120229T1800Z/ WEST CENTRAL MOUNTAINS- 307 PM MST TUE FEB 28 2012 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW IN THE WEST-CENTRAL MOUNTAINS ...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY. * SNOW AMOUNTS...3 TO 6 INCHES IN THE LONG VALLEY AND 6 TO 12 INCHES ABOVE 7000 FEET. * SNOW LEVELS...VALLEY FLOORS * WINDS...SOUTH WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH * TIMING...FROM LATE THIS EVENING TO LATE MORNING WEDNESDAY * IMPACTS...TRAVEL WILL BE HAZARDOUS...ESPECIALLY ON US-95. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ015-290615- /O.EXB.KBOI.WW.Y.0006.120229T1200Z-120301T0000Z/ SOUTHWEST HIGHLANDS- 307 PM MST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW IN THE SOUTHWEST HIGHLANDS...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY. * SNOW AMOUNTS...1 TO 3 INCHES...LOCALLY 5 INCHES ON HIGHER PEAKS. * SNOW LEVELS...VALLEY FLOORS. * WINDS...SOUTHEAST 10 TO 20 MPH...BECOMING SOUTHWEST IN THE AFTERNOON. * TIMING...HEAVIEST SNOWFALL FROM AROUND 5 AM MST THROUGH EARLY AFTERNOON...WITH CONTINUED SNOW SHOWERS INTO LATE AFTERNOON. * IMPACTS...ROADS WILL BECOME SNOW AND ICE COVERED CAUSING TRAVEL DIFFICULTIES...ESPECIALLY SR-51. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ029-290615- /O.CON.KBOI.WW.Y.0006.120229T0600Z-120229T1800Z/ OWYHEE MOUNTAINS- 307 PM MST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW IN THE OWYHEE MOUNTAINS REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY. * SNOW AMOUNTS...3 TO 5 INCHES...LOCALLY 8 INCHES ON HIGHER PEAKS. * SNOW LEVELS...VALLEY FLOORS. * WINDS...SOUTHEAST 10 TO 20 MPH TONIGHT. WINDS WILL SHIFT TO WEST WEDNESDAY MORNING. * TIMING...THE MAIN SNOWFALL WILL BEGIN LATE THIS EVENING AND CONTINUE THROUGH THE MORNING HOURS WEDNESDAY BEFORE TAPERING TO SCATTERED LIGHT SNOW SHOWERS WEDNESDAY AFTERNOON. * IMPACTS...ROADS WILL BECOME SNOW AND ICE COVERED CAUSING TRAVEL DIFFICULTIES. AFFECTED ROADS WILL INCLUDE U.S. HIGHWAY 95 WHERE IT GOES THROUGH THE OWYHEES AND DOWN TO JORDAN VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
941 WWUS45 KBOI 290602 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1102 PM MST TUE FEB 28 2012 ...WINTER STORM WARNING FOR SNOW AND BLOWING SNOW THROUGH WEDNESDAY IN BAKER COUNTY AND IN THE WEST-CENTRAL MOUNTAINS... ...WINTER WEATHER ADVISORIES FOR SNOW IN THE OWYHEES AND SOUTHWEST HIGHLANDS THROUGH WEDNESDAY AFTERNOON... .THE LARGE UPPER LEVEL STORM OFFSHORE HAS BROUGHT LIGHT SNOW TO HARNEY COUNTY WHILE RADAR ECHOES ARE FILLING IN OVER THE MOUNTAINS OF SOUTHWEST IDAHO. THIS IS ABOUT 2 HOURS SLOWER THAN ANTICIPATED THIS AFTERNOON. GUSTY SOUTHEAST WINDS FROM BOISE TO BAKER CITY GUSTING 20 TO 30 MPH AND MANY SURROUNDING AREAS WILL CONTINUE AHEAD OF A COLD FRONT. THE COLD FRONT WILL PRODUCE A WIND SHIFT TO THE WEST WITH BRIEF GUSTS TO 45 MPH POSSIBLE. EXPECT TREACHEROUS WINTER TRAVEL CONDITIONS TO DEVELOP IN BAKER COUNTY AND THE WEST CENTRAL MOUNTAINS BY AROUND MIDNIGHT MST AND LAST INTO WEDNESDAY. INTERSTATE 84 AND HIGHWAY 86 IN BAKER COUNTY ALONG WITH HIGHWAYS 95 AND 55 IN THE WEST CENTRAL MOUNTAINS WILL BE ESPECIALLY IMPACTED. SNOW WILL FALL HEAVY ENOUGH TO IMPACT TRAVEL IN AND NEAR THE OWYHEES WEDNESDAY. AS THE FRONT GETS INTO THE SOUTHWEST HIGHLANDS...IT WILL HELP PROVIDE ENOUGH LIFT FOR 2 TO 4 INCHES OF SNOW THERE. IDZ011-033-ORZ062-291515- /O.CON.KBOI.WS.W.0002.000000T0000Z-120229T1800Z/ WEST CENTRAL MOUNTAINS-UPPER WEISER RIVER-BAKER COUNTY- 1102 PM MST TUE FEB 28 2012 /1002 PM PST TUE FEB 28 2012/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ WEDNESDAY... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW IN BAKER COUNTY AND IN THE WEST CENTRAL MOUNTAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ WEDNESDAY. A WINTER STORM WARNING FOR HEAVY SNOW IN THE UPPER WEISER RIVER BASIN REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY. * SNOW AMOUNTS...3 TO 6 INCHES IN THE VALLEYS WITH 8 TO 12 INCHES IN THE HIGHER MOUNTAINS. * SNOW LEVELS...VALLEY FLOORS. * WINDS...BAKER COUNTY AND THE WEST CENTRAL MOUNTAINS SOUTHEAST TO SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. UPPER WEISER RIVER BASIN SOUTH WINDS UP TO 15 MPH. WINDS SHIFTING TO WEST 15 TO 25 MPH EARLY WEDNESDAY WITH LOCAL GUSTS UP TO 45 MPH. * TIMING...LIGHT SNOW BY MIDNIGHT MST BECOMING MODERATE TO HEAVY THROUGH WEDNESDAY MORNING BEFORE TAPERING TO SCATTERED LIGHT SNOW SHOWERS WEDNESDAY AFTERNOON. * IMPACTS...ROADS WILL BECOME SNOW AND ICE COVERED CAUSING TRAVEL DIFFICULTIES. AFFECTED ROADS WILL INCLUDE HIGHWAYS 95 AND 55 IN IDAHO...INTERSTATE 84 AND HIGHWAY 86 IN BAKER COUNTY OREGON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ029-291515- /O.CON.KBOI.WW.Y.0006.000000T0000Z-120229T1800Z/ OWYHEE MOUNTAINS- 1102 PM MST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW IN THE OWYHEE MOUNTAINS REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY. * SNOW AMOUNTS...3 TO 5 INCHES...LOCALLY 8 INCHES ON HIGHER PEAKS. * SNOW LEVELS...VALLEY FLOORS. * WINDS...SOUTHEAST 10 TO 20 MPH TONIGHT. WINDS WILL SHIFT TO WEST WEDNESDAY MORNING WITH LOCAL GUSTS TO 45 MPH. * TIMING...LIGHT SNOW BY MIDNIGHT WILL INCREASE AND BE HEAVY AT TIMES THROUGH WEDNESDAY MORNING BEFORE TAPERING TO SCATTERED LIGHT SNOW SHOWERS WEDNESDAY AFTERNOON. * IMPACTS...ROADS WILL BECOME SNOW AND ICE COVERED CAUSING TRAVEL DIFFICULTIES. AFFECTED ROADS WILL INCLUDE U.S. HIGHWAY 95 WHERE IT GOES THROUGH THE OWYHEES AND DOWN TO JORDAN VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ015-291515- /O.CON.KBOI.WW.Y.0006.120229T1200Z-120301T0000Z/ SOUTHWEST HIGHLANDS- 1102 PM MST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW IN THE SOUTHWEST HIGHLANDS REMAINS IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY. * SNOW AMOUNTS...1 TO 3 INCHES...LOCALLY 5 INCHES ON HIGHER PEAKS. * SNOW LEVELS...VALLEY FLOORS. * WINDS...SOUTHEAST 15 TO 25 MPH...BECOMING SOUTHWEST 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH. * TIMING...HEAVIEST SNOWFALL FROM AROUND 5 AM MST THROUGH EARLY AFTERNOON...WITH CONTINUED SNOW SHOWERS INTO LATE AFTERNOON. * IMPACTS...ROADS WILL BECOME SNOW AND ICE COVERED CAUSING TRAVEL DIFFICULTIES...ESPECIALLY ROUTE 51. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
403 WWUS45 KBOI 291220 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 520 AM MST WED FEB 29 2012 IDZ011-033-ORZ062-291800- /O.CON.KBOI.WS.W.0002.000000T0000Z-120229T1800Z/ WEST CENTRAL MOUNTAINS-UPPER WEISER RIVER-BAKER COUNTY- 520 AM MST WED FEB 29 2012 /420 AM PST WED FEB 29 2012/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW IN BAKER COUNTY AND IN THE WEST CENTRAL MOUNTAINS REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING. A WINTER STORM WARNING FOR HEAVY SNOW IN THE UPPER WEISER RIVER BASIN REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING. * SNOW AMOUNTS...TOTAL OF 2 TO 6 INCHES IN THE VALLEYS AND 8 TO 12 INCHES IN THE HIGHER MOUNTAINS. * SNOW LEVELS...VALLEY FLOORS. * WINDS...BAKER COUNTY AND THE WEST CENTRAL MOUNTAINS...SOUTH WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH. UPPER WEISER RIVER BASIN...SOUTH WINDS UP TO 15 MPH. * TIMING...SNOW...LOCALLY HEAVY AT TIMES...WILL CONTINUE THIS MORNING BEFORE TAPERING TO LIGHT SNOW SHOWERS BY THIS AFTERNOON. * IMPACTS...ROADS WILL BECOME SNOW AND ICE COVERED CAUSING TRAVEL DIFFICULTIES. GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. AFFECTED ROADS WILL INCLUDE HIGHWAYS 95 AND 55 IN IDAHO...INTERSTATE 84 AND HIGHWAY 86 IN BAKER COUNTY OREGON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ029-291800- /O.CON.KBOI.WW.Y.0006.000000T0000Z-120229T1800Z/ OWYHEE MOUNTAINS- 520 AM MST WED FEB 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER WEATHER ADVISORY FOR SNOW IN THE OWYHEE MOUNTAINS REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * SNOW AMOUNTS...TOTAL 2 TO 4 INCHES...LOCALLY 6 INCHES ON HIGHER PEAKS. * SNOW LEVELS...VALLEY FLOORS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH LOCAL GUSTS TO 45 MPH. * TIMING...SNOW WILL CONTINUE THIS MORNING BEFORE TAPERING TO LIGHT SNOW SHOWERS BY THIS AFTERNOON. * IMPACTS...ROADS WILL BECOME SNOW AND ICE COVERED CAUSING TRAVEL DIFFICULTIES. AFFECTED ROADS WILL INCLUDE U.S. HIGHWAY 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ015-292030- /O.CON.KBOI.WW.Y.0006.000000T0000Z-120301T0000Z/ SOUTHWEST HIGHLANDS- 520 AM MST WED FEB 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY FOR SNOW IN THE SOUTHWEST HIGHLANDS REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SNOW AMOUNTS...TOTAL 1 TO 3 INCHES...LOCALLY 5 INCHES ON HIGHER PEAKS. * SNOW LEVELS...VALLEY FLOORS. * WINDS...SOUTH 15 TO 25 MPH WITH LOCAL GUSTS TO 45 MPH...SHIFTING TO THE WEST LATE THIS MORNING. * TIMING...SNOW WILL TAPER TO LIGHT SNOW SHOWERS LATE IN THE AFTERNOON. * IMPACTS...ROADS WILL BECOME SNOW AND ICE COVERED CAUSING TRAVEL DIFFICULTIES...ESPECIALLY STATE ROUTE 51. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
069 WWUS45 KBOI 291556 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 856 AM MST WED FEB 29 2012 IDZ033-ORZ062-291700- /O.CAN.KBOI.WS.W.0002.000000T0000Z-120229T1800Z/ UPPER WEISER RIVER-BAKER COUNTY- 856 AM MST WED FEB 29 2012 /756 AM PST WED FEB 29 2012/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WINTER STORM WARNING. STEADY SNOW HAS ENDED IN BAKER COUNTY AND IN THE UPPER WEISER RIVER BASIN. SNOW SHOWERS ARE STILL EXPECTED THIS AFTERNOON AND OVERNIGHT. ROADS MAY REMAINED SNOW-COVERED FOR SOME TIME. HOWEVER ...SINCE THE BULK OF THE SNOW IS OVER...THE WARNING IS BEING CANCELLED. $$ IDZ011-291800- /O.CON.KBOI.WS.W.0002.000000T0000Z-120229T1800Z/ WEST CENTRAL MOUNTAINS- 856 AM MST WED FEB 29 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW IN THE WEST CENTRAL MOUNTAINS REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * SNOW AMOUNTS...TOTAL OF 2 TO 6 INCHES IN THE VALLEYS AND 8 TO 12 INCHES IN THE HIGHER MOUNTAINS. * SNOW LEVELS...VALLEY FLOORS. * WINDS...WEST WINDS 10 TO 20 MPH WITH GUSTS TO 25 MPH. * TIMING...SNOW...LOCALLY HEAVY AT TIMES...WILL CONTINUE THIS MORNING BEFORE TAPERING TO LIGHT SNOW SHOWERS BY THIS AFTERNOON. * IMPACTS...ROADS WILL BECOME SNOW AND ICE COVERED CAUSING TRAVEL DIFFICULTIES. GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. AFFECTED ROADS WILL INCLUDE HIGHWAYS 95 AND 55. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ029-291800- /O.CON.KBOI.WW.Y.0006.000000T0000Z-120229T1800Z/ OWYHEE MOUNTAINS- 856 AM MST WED FEB 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER WEATHER ADVISORY FOR SNOW IN THE OWYHEE MOUNTAINS REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * SNOW AMOUNTS...TOTAL 2 TO 4 INCHES...LOCALLY 6 INCHES ON HIGHER PEAKS. * SNOW LEVELS...VALLEY FLOORS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH. * TIMING...SNOW WILL CONTINUE THIS MORNING BEFORE TAPERING TO LIGHT SNOW SHOWERS BY THIS AFTERNOON. * IMPACTS...ROADS WILL BECOME SNOW AND ICE COVERED CAUSING TRAVEL DIFFICULTIES. AFFECTED ROADS WILL INCLUDE U.S. HIGHWAY 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ015-010000- /O.CON.KBOI.WW.Y.0006.000000T0000Z-120301T0000Z/ SOUTHWEST HIGHLANDS- 856 AM MST WED FEB 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY FOR SNOW IN THE SOUTHWEST HIGHLANDS REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SNOW AMOUNTS...TOTAL 1 TO 3 INCHES...LOCALLY 5 INCHES ON HIGHER PEAKS. * SNOW LEVELS...VALLEY FLOORS. * WINDS...SOUTH 15 TO 25 MPH WITH LOCAL GUSTS TO 45 MPH... SHIFTING TO THE WEST LATE THIS MORNING. * TIMING...SNOW WILL TAPER TO LIGHT SNOW SHOWERS LATE IN THE AFTERNOON. * IMPACTS...ROADS WILL BECOME SNOW AND ICE COVERED CAUSING TRAVEL DIFFICULTIES...ESPECIALLY STATE ROUTE 51. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
989 WWUS45 KBOI 291754 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1054 AM MST WED FEB 29 2012 IDZ011-291900- /O.EXP.KBOI.WS.W.0002.000000T0000Z-120229T1800Z/ WEST CENTRAL MOUNTAINS- 1054 AM MST WED FEB 29 2012 ...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. HEAVY STEADY SNOW HAS STOPPED. THEREFORE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 11 AM MST. SNOW SHOWERS...SOME HEAVY...ARE STILL EXPECTED THIS AFTERNOON AND OVERNIGHT. THIS WILL PRODUCE ADDITIONAL ACCUMULATIONS OF SNOW. $$ IDZ029-291900- /O.EXP.KBOI.WW.Y.0006.000000T0000Z-120229T1800Z/ OWYHEE MOUNTAINS- 1054 AM MST WED FEB 29 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. HEAVY SNOW HAS ENDED. THEREFORE THE WINTER WEATHER ADVISORY FOR SNOW WILL BE ALLOWED TO EXPIRE AT 11 AM. HOWEVER...SNOW SHOWERS WILL OCCUR THIS AFTERNOON AND TONIGHT...WITH LOCALIZED ACCUMULATIONS. $$ IDZ015-010000- /O.CON.KBOI.WW.Y.0006.000000T0000Z-120301T0000Z/ SOUTHWEST HIGHLANDS- 1054 AM MST WED FEB 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY FOR SNOW IN THE SOUTHWEST HIGHLANDS REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SNOW AMOUNTS...TOTAL 1 TO 3 INCHES...LOCALLY 5 INCHES ON HIGHER PEAKS. * SNOW LEVELS...VALLEY FLOORS. * WINDS...WEST 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH. * TIMING...SNOW WILL TAPER TO SNOW SHOWERS LATE IN THE AFTERNOON. * IMPACTS...ROADS WILL REMAIN SNOW AND ICE COVERED CAUSING TRAVEL DIFFICULTIES...ESPECIALLY STATE ROUTE 51. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 28, 2:51 PM MST, 16 minutes earlier.
Area forecast discussion, Feb 28, 2:51 PM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
251 PM MST TUE FEB 28 2012
.SHORT TERM...TONIGHT THROUGH THURSDAY...LARGE STRONG UPPER LEVEL
SYSTEM MOVING SE TOWARD THE PAC NW THIS AFTERNOON. THIS WILL BRING
WINTER WEATHER TO THE REGION TONIGHT AND TOMORROW. WE HAVE
ADJUSTED THE ADVISORIES THAT WERE ISSUED EARLIER. WE NOW HAVE
WINTER STORM WARNINGS FOR SNOW AND BLOWING SNOW IN EFFECT FOR
BAKER COUNTY AND THE WEST-CENTRAL MOUNTAINS FROM LATE THIS EVENING
INTO TOMORROW MORNING...A WINTER STORM WARNING FOR SNOW FOR THE
WEISER RIVER BASIN FOR THE SAME TIME...A WINTER WEATHER ADVISORY
FOR SNOW FOR THE OWYHEES FOR THE SAME TIME...AND A WINTER WEATHER
ADVISORY FOR THE SOUTHWEST HIGHLANDS FROM 5 AM MST TO 5 PM MST
TOMORROW. THIS SYSTEM IS STRONG BUT RELATIVELY DRY. THEREFORE...
THE MAIN IMPACTS WILL COME FROM WIND-BLOWN SNOW IN BAKER COUNTY
AND IN THE WEST-CENTRAL MOUNTAINS. PEAKS IN THE BOISE MTNS WILL
ALSO BE HEAVILY IMPACTED...BUT AREAS WHERE PEOPLE WILL BE WILL
HAVE MUCH LESS WIND AND THEREFORE NO WARNING WAS ISSUED FOR THE
BOISE MTNS. A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE
THROUGH THE REGION AS WELL. IT WILL MOVE THROUGH BAKER COUNTY
AROUND 4 AM PST...THROUGH THE REMAINDER OF SE OREGON...THE WEST-
CENTRAL MTNS...AND THE TREASURE VALLEY BETWEEN 6 AM AND 9 AM
MST...AND THROUGH THE BOISE MTNS...SOUTHWEST HIGHLANDS...AND
MAGIC VALLEY BY NOON MST. MOST OF THE PRECIPITATION IN THE HIGHER
ELEVATIONS WILL FALL PRE-FRONTAL DUE TO OROGRAPHIC LIFT. IN THE
LOWER ELEVATIONS...MOST OF THE PRECIPITATION WILL BE ALONG THE
FRONT. IN THE TREASURE VALLEY...THERE WILL BE CONSIDERABLE
SHADOWING BY THE OWYHEES. THIS WILL DRASTICALLY LIMIT SNOWFALL
UNTIL THE FRONT ARRIVES...AND EVEN THEN WE EXPECT JUST A FEW
HUNDREDTHS OF AN INCH OF LIQUID EQUIVALENT. SNOW SHOWERS IN THE
AFTERNOON MAY ADD ANOTHER COUPLE OF HUNDREDTHS...BUT OVERALL VERY
LITTLE IF ANY ACCUMULATION IS EXPECTED IN THE TREASURE VALLEY. IN
THE SOUTHWEST HIGHLANDS...SNOW WILL LINGER IN TO THE AFTERNOON AS
THE FRONT SLOWS AND OROGRAPHIC EFFECTS CONTRIBUTE TO A LONGER
SNOWFALL. TEMPS OVERNIGHT WILL BE MILDER THAN LAST NIGHT DUE TO
CLOUD COVER AND WIND. IN THE TREASURE VALLEY ESPECIALLY... STRONG SE
WINDS WILL KEEP THE TEMPS ABOVE FREEZING...AND THIS WILL MAKE IT
NEARLY IMPOSSIBLE FOR WHAT LITTLE SNOW DOES FALL TO ACCUMULATE ON
THE ROADWAYS IN THE MORNING. HIGHS WED AND THU WILL BE 5 TO 10
DEGREES BELOW NORMAL. SNOW SHOWERS WILL PICK UP AGAIN THU...
ESPECIALLY IN THE SOUTHWEST HIGHLANDS AND IN SOUTHERN TWIN FALLS
COUNTY...AS A SHORT WAVE MOVES THROUGH THE LARGE TROUGH. SNOWFALL
MAY BE ENOUGH FOR NEW ADVISORIES AT THAT TIME.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...MODEL AGREEMENT IS
FAIR THROUGH SUNDAY. THURSDAY NIGHT AND FRIDAY WILL BE CLOUDY AND
SHOWERY AS LOW PRESSURE EXITS TO THE EAST...AND HIGH PRESSURE PUSHES
INLAND TOWARD THE WEST COAST. UPPER LEVEL HEIGHTS WILL BE SLOW TO
BUILD HOWEVER...AND THE AREA WILL REMAIN UNDER UNSETTLED NORTHWEST
FLOW ALOFT THROUGH SATURDAY NIGHT. THIS WILL MAINTAIN A CHANCE OF
PRECIPITATION IN THE CENTRAL MOUNTAINS AS MOISTURE STREAMS IN ATOP
THE RIDGE...WITH CLOUDY CONDITIONS ELSEWHERE. BY SUNDAY ALL AREAS
LOOK TO BE WARM AND DRY...AS THE RIDGE AXIS MOVES OVER THE GREAT
BASIN. BEGINNING MONDAY UNCERTAINTY INCREASES...AND WHILE MODELS ARE
DEPICTING SIMILAR FEATURES...THERE ARE MARKED TIMING AND AMPLITUDE
DIFFERENCES. IT APPEARS THAT A WEAK DISTURBANCE OR COLD FRONT WILL
AFFECT THE AREA SOMETIME EARLY IN THE WEEK...BUT NO OTHER DETAILS
ARE CURRENTLY AVAILABLE. THEREFORE...THIS SYSTEM WILL BE EVALUATED
FURTHER AS WE MOVE CLOSER IN TIME TO THE EVENT. ALL IN ALL...THE
AREA LOOKS TO REMAIN UNDER PROGRESSIVE UPPER LEVEL FLOW...WITH
SYSTEMS MOVING THROUGH EVERY FEW DAYS.
&&
.AVIATION...VFR THROUGH 03Z WEDNESDAY. EXPECT INCREASING CLOUDS THIS
AFTERNOON AND EVENING...WITH MVFR/IFR SNOW BEGINNING AFTER 03Z IN SE
OREGON... AND AFTER 06Z IN SW IDAHO. WEDNESDAY...EXPECT WIDESPREAD
MVFR...IFR...AND MTN OBSCURATION IN SNOW THROUGHOUT THE DAY. SNOW
MAY MIX WITH RAIN WEDNESDAY AFTERNOON IN THE SNAKE PLAIN...HOWEVER
SNOW WILL BE DOMINANT PRECIP TYPE. SURFACE WINDS...SOUTHWESTERLY
OR WESTERLY UP TO 15 KTS...WILL BECOME SOUTHERLY OR SOUTHEASTERLY
UP TO 25 KTS AFTER 03Z. WINDS ALOFT AT 10K FT MSL...SOUTHWESTERLY
UP TO 40 KTS THIS AFTERNOON...INCREASING UP TO 75 KTS AFTER 03Z.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM 11 PM THIS EVENING TO 11 AM MST
WEDNESDAY IDZ011-033.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM MST
WEDNESDAY IDZ029.
WINTER WEATHER ADVISORY FROM 5 AM TO 5 PM MST WEDNESDAY IDZ015.
OR...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 AM PST
WEDNESDAY ORZ062.
&&
WEATHER.GOV/BOISE
SHORT TERM...SP
LONG TERM....BB/DD
AVIATION.....BBHazardous weather outlook, Feb 28, 5:55 AM MST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 555 AM MST TUE FEB 28 2012 IDZ012-014>016-028-030-ORZ061-063-064-291300- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 555 AM MST TUE FEB 28 2012 /455 AM PST TUE FEB 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ011-013-029-033-ORZ062-291300- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-OWYHEE MOUNTAINS- UPPER WEISER RIVER-BAKER COUNTY- 555 AM MST TUE FEB 28 2012 /455 AM PST TUE FEB 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT SNOW WILL BEGIN LATE THIS EVENING AND CONTINUE INTO WEDNESDAY. 4 TO 8 INCHES...LOCALLY 10 INCHES...OF NEW SNOW IS EXPECTED IN THE WEST CENTRAL MOUNTAINS AND BOISE MOUNTAINS...AND 3 TO 5 INCHES ELSEWHERE. ROAD TRAVEL WILL BECOME DIFFICULT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW OR SNOW SHOWERS WILL CONTINUE INTO THURSDAY. ROADS WILL REMAIN SNOW-COVERED AND/OR ICY IN SPOTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:29 AM MST | Winter Weather Advisory | BOI | Adams, Owyhee, Washington | 34 hr |
Nearby
Winter Storm Warnings in Idaho, 2012Winter Storm Warnings in Oregon, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.